Alert archive / California / Gale Warnings in 2010

Gale Warning 145, NWS Eureka, CA

December 28, 2010

NWS Eureka, CA issued this gale warning at Dec 28, 2010, 1:55 AM PST. It took effect at Dec 28, 2010, 6:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2010, 1:55 AM PST (09:55 UTC)
In effect from
Dec 28, 2010, 6:00 AM PST
Expired
Dec 28, 2010, 8:40 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WHUS76 KEKA 280955
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
155 AM PST TUE DEC 28 2010

...STRONG WINDS AND HEAVY SEAS TODAY THROUGH WED...

.A TIGHTENING PRESSURE GRADIENT WILL BRING GALE FORCE SOUTH WIND
TO THE REGION TODAY. A SURGE OF NORTHERLY WINDS WILL BRING NW
GALES TONIGHT THROUGH WED.

PZZ450-281900-
/O.CAN.KEKA.GL.W.0144.000000T0000Z-101228T2300Z/
/O.NEW.KEKA.GL.W.0145.101228T1400Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
155 AM PST TUE DEC 28 2010

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST
WEDNESDAY. 

* WINDS...S WITH GUSTS TO 35 KT TODAY SHIFTING TO NW WITH GUSTS
  TO 40 KT TONIGHT THROUGH WED.

* SEAS...10 FT TODAY BUILDING TO 14 FT TONIGHT AND THEN TO 18 FT ON
  WED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-281900-
/O.EXT.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/
/O.CAN.KEKA.GL.A.0038.101229T1700Z-101230T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
155 AM PST TUE DEC 28 2010

...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST WEDNESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WATCH. THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST
WEDNESDAY. 

* WINDS...S WITH GUST TO 40 KT TODAY SHIFTING TO NW WITH GUSTS TO
  40 KT TONIGHT THROUGH WED.

* SEAS...12 FT TODAY BUILDING TO 16 FT TONIGHT AND THEN TO 20 FT
  ON WED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-281900-
/O.UPG.KEKA.SC.Y.0113.000000T0000Z-101230T2300Z/
/O.EXB.KEKA.GL.W.0144.101228T1800Z-101230T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
155 AM PST TUE DEC 28 2010

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
PST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT. 

* WINDS...S 15 KT RISING TO 25 KT WITH GUSTS TO 35 KT BY THIS
  AFTERNOON AND EVENING...SHIFTING TO NW WITH GUSTS TO 40 KT LATE
  TONIGHT THROUGH WED.

* SEAS...7-9 FT TODAY BUILDING TO 10-12 FT TONIGHT AND THEN TO
  16-18 FT ON WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-281900-
/O.UPG.KEKA.SC.Y.0113.000000T0000Z-101230T2300Z/
/O.EXB.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
155 AM PST TUE DEC 28 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...S WITH GUSTS TO 40 KT TODAY SHIFTING TO NW WITH GUSTS
  TO 40 KT TONIGHT THROUGH WED.

* SEAS...11 FT TODAY BUILDING TO 17 FT TONIGHT AND THEN TO 20 FT
  ON WED.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
527 
WHUS76 KEKA 281657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PST TUE DEC 28 2010

...GALE CONDITIONS TODAY THROUGH WED...

.A TIGHTENING PRESSURE GRADIENT WILL BRING GALE FORCE SOUTH WIND
TO THE REGION TODAY. A SURGE OF NORTHERLY WINDS WILL BRING NW
GALES TONIGHT THROUGH WED.

PZZ450-290100-
/O.CON.KEKA.GL.W.0145.000000T0000Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
857 AM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY.

* WINDS...S WITH GUSTS TO 35 KT TODAY SHIFTING TO NW WITH GUSTS 
  TO 40 KT TONIGHT THROUGH WED. 

* SEAS...10 FT TODAY BUILDING TO 14 FT TONIGHT AND THEN TO 18 FT 
  ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-290100-
/O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 AM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY.

* WINDS...S WITH GUST TO 40 KT TODAY SHIFTING TO NW WITH GUSTS 
  TO 40 KT TONIGHT THROUGH WED. 

* SEAS...12 FT TODAY BUILDING TO 16 FT TONIGHT AND THEN TO 20 FT 
  ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-290100-
/O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 AM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT.

* WINDS...S WITH GUSTS TO 40 KT TODAY SHIFTING TO NW WITH GUSTS 
  TO 40 KT TONIGHT THROUGH WED. 

* SEAS...11 FT TODAY BUILDING TO 17 FT TONIGHT AND THEN TO 20 FT 
  ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-290100-
/O.CON.KEKA.GL.W.0144.101228T1800Z-101230T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 AM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT.

* WINDS...S 15 KT RISING TO 25 KT WITH GUSTS TO 35 KT BY THIS 
  AFTERNOON AND EVENING...SHIFTING TO NW WITH GUSTS TO 40 KT 
  LATE TONIGHT THROUGH WED. 

* SEAS...7-9 FT TODAY BUILDING TO 10-12 FT TONIGHT AND THEN TO 
  16-18 FT ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
582 
WHUS76 KEKA 282252
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PST TUE DEC 28 2010

...GALE CONDITIONS TODAY THROUGH WED...

.SOUTHERLY GALE CONDITIONS WILL PERSIST AHEAD OF A FRONT THAT WILL
CROSS THE WATERS OVERNIGHT. NORTHERLY GALES WILL SURGE QUICKLY IN
BEHIND THE FRONT AND CONTINUE INTO EARLY WED EVENING.

PZZ450-290700-
/O.CON.KEKA.GL.W.0145.000000T0000Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
252 PM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY.

* WINDS...S WITH GUSTS TO 40 KT EARLY TONIGHT SHIFTING TO NW WITH
  GUSTS TO 35 KT OVERNIGHT INTO WED.

* SEAS...10 TO 12 FT THIS EVENING THEN PEAKING AROUND 14 TO 16 FT
  OVERNIGHT AND INTO WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-290700-
/O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
252 PM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY.

* WINDS...S WITH GUSTS TO 40 KT EARLY THIS EVENING SHIFTING TO NW
  AND GUSTING TO 40 KT THROUGH WED.

* SEAS...12 TO 14 FT THIS EVENING THEN BUILDING TO AROUND 17 FT
  OVERNIGHT AND INTO WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-475-290700-
/O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
252 PM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT.

* WINDS...S WITH GUSTS TO 35 KT EARLY THIS EVENING THEN SHIFTING
  TO NW WITH GUSTS UP TO 40 KT OVERNIGHT INTO WED.

* SEAS...AROUND 11 FT EARLY THIS EVENING THEN BUILDING TO 15 TO 17
  FT OVERNIGHT AND INTO WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
279 
WHUS76 KEKA 290440
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 PM PST TUE DEC 28 2010

...GALE CONDITIONS TODAY THROUGH WED...

.SOUTHERLY GALE CONDITIONS WILL PERSIST AHEAD OF A FRONT THAT
WILL CROSS THE WATERS OVERNIGHT. NORTHERLY GALES WILL SURGE
QUICKLY IN BEHIND THE FRONT AND CONTINUE INTO EARLY WED EVENING.

PZZ450-291445-
/O.CAN.KEKA.GL.W.0145.000000T0000Z-101230T0300Z/
/O.NEW.KEKA.SC.Y.0115.101229T0440Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
840 PM PST TUE DEC 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST 15 TO 25 KT SHIFTING TO NW LATE TONIGHT AND
  CONTINUING THROUGH WED EVENING. GUSTS TO 35 KT WED.

* SEAS...10 TO 12 FT THIS EVENING THEN PEAKING AROUND 14 TO 16 
  FT OVERNIGHT AND INTO WED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-291445-
/O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
840 PM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST WEDNESDAY. 

* WINDS...SW 20 TO 30 WITH GUSTS TO 35 KT EARLY THIS EVENING
  SHIFTING TO NW AND GUSTING TO 40 KT THROUGH WED.

* SEAS...12 TO 14 FT THIS EVENING THEN BUILDING TO AROUND 17 FT 
  OVERNIGHT AND INTO WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-475-291445-
/O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 PM PST TUE DEC 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY
NIGHT. 

* WINDS...S WITH GUSTS TO 35 KT EARLY THIS EVENING THEN SHIFTING 
  TO NW WITH GUSTS 35 TO 40 KT OVERNIGHT INTO WED. 

* SEAS...AROUND 11 FT EARLY THIS EVENING THEN BUILDING TO 15 TO 
  17 FT OVERNIGHT AND INTO WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 27, 6:12 PM PST, 7 hours 43 minutes earlier.

Area forecast discussion, Dec 27, 6:12 PM PST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
612 PM PST MON DEC 27 2010

.SYNOPSIS...MOISTURE AHEAD OF A COLD FRONT WILL BRING HEAVY RAIN AND
HIGH ELEVATION SNOW TO THE REGION TONIGHT THROUGH TUESDAY NIGHT. THE
FRONT WILL CROSS THE REGION WEDNESDAY MORNING...WITH SNOW LEVELS
FALLING TO AS LOW AS 1000 FEET BY WEDNESDAY NIGHT.

&&

.UPDATE...A QUICK UPDATE TO THE FORECAST INCLUDES INCREASING POPS
ACROSS THE CWA FOR THE TONIGHT PERIOD...AS RAIN HAS ALREADY SPREAD
INTO THE REDWOOD COAST AND NORTH COAST INTERIOR ZONES. KBHX SHOWS
MODERATE RAIN OVER THE WATERS NEAR AND NORTH OF CAPE
MENDOCINO...SPREADING INLAND SOUTH OF TRINIDAD. NO OTHER CHANGES
WERE MADE AS FORECAST IS ON TRACK FOR SIGNIFICANT PRECIP EVENT
SPREADING FROM NORTHWEST TO SOUTH AND EAST ACROSS THE CWA TONIGHT
INTO TUESDAY. CILIBERTI.

&&

.DISCUSSION...SEVERAL FORECAST ISSUES PRESENT THEMSELVES OVER THE
NEXT COUPLE OF DAYS INCLUDING SNOW AMOUNTS/LEVELS...HEAVY RAINFALL
AND THE POSSIBILITY OF BOTH SMALL STREAM AND MAIN STEM FLOODING.

INCOMING STORM SYSTEM STILL TAKING SHAPE WELL OFFSHORE WITH AN
IMPRESSIVE FEED OF TROPICAL MOISTURE EXTENDING FROM NORTHERN
CALIFORNIA DOWN TO THE TROPICS SOUTH AND WEST OF THE HAWAIIAN
ISLANDS. SHORT TERM MODEL SOLUTIONS HAVE PUSHED BACK THE START
TIME OF STEADY RAINS...BUT MOST AREAS ALONG THE REDWOOD COAST
SHOULD RECEIVE MEASURABLE RAIN BY DAYBREAK. AREAS FARTHER EAST AND
SOUTH WILL FOLLOW DURING THE MORNING HOURS TUESDAY. SOUTH WINDS
WILL ALSO BECOME LOCALLY GUSTY TOWARDS DAYBREAK NORTH OF
TRINIDAD...WITH GUSTS UP TO 35 MPH POSSIBLE LATE TONIGHT AND EARLY
TOMORROW.

PRECIPITABLE WATER AXIS SETS UP RIGHT ACROSS THE FORECAST AREA
TUESDAY AHEAD OF THE FRONT...WITH RAIN LIKELY TO BE LOCALLY HEAVY.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY...WITH
LOCALIZED AMOUNTS OF 5+ INCHES. IN COORDINATION WITH THE
RFC...GENERALLY WEIGHTED QPF VALUES MORE TOWARDS THE EURO AS
OPPOSED TO THE WETTER GFS...BUT THESE ARE STILL IMPRESSIVE. SMALL
STREAM AND URBAN FLOODING LOOKS LIKE A GOOD POSSIBILITY...AND
HEADLINES MAY BE REQUIRED. SEVERAL MAIN STEM RIVERS MAY REACH
MONITOR STAGE OR POSSIBLY FLOOD STAGE TUESDAY NIGHT OR WEDNESDAY.
SEE HYDROLOGY STATEMENT BELOW FOR MORE DETAILS. THE OTHER ISSUE IS
SNOW. SNOWFALL AMOUNTS AT THE HIGHEST ELEVATIONS WILL UNDOUBTEDLY
REACH WARNING CRITERIA...BUT PER COORDINATION WITH NEIGHBORING
WFO/S AND AN ASSESSMENT OF LIKELY IMPACTS...A WINTER WEATHER
ADVISORY WILL INSTEAD BE ISSUED. AS THE COLD FRONT MOVES THROUGH
THE AREA LATE TUESDAY NIGHT...MUCH COLDER AIR WILL SPILL INTO THE
AREA WITH SNOW LEVELS FALLING AROUND 1500 FEET DURING THE DAY
WEDNESDAY. PRECIPITATION WILL CERTAINLY BE ON A DOWNWARD TREND BY
THEN BUT LOW SNOW LEVELS AND THE POTENTIAL OF A COUPLE/FEW INCHES
OF SNOW MAY REQUIRE EXTENSION OF THE WINTER WEATHER ADVISORY TO
LOWER ELEVATIONS/OTHER ZONES. THE REMAINDER OF THE FORECAST WAS
LEFT ESSENTIALLY UNCHANGED WITH THE PRECIPITATION THREAT
DIMINISHING THURSDAY INTO FRIDAY. CONSIDERABLE MODEL UNCERTAINTY
IN PERIODS BEYOND BASICALLY SUGGESTED A NEAR CLIMATOLOGICAL
APPROACH TO POPS. BURGER

&&

.AVIATION...CONDITIONS WILL BE DETERIORATING ACROSS THE REGION
THROUGH THE EVENING HOURS WITH RAIN EXPANDING FROM NORTH TO SOUTH
ALONG THE REDWOOD COASTAL AREA BY LATE EVENING. RAIN WILL BE
STRATIFORM IN NATURE WITHOUT EXCESSIVELY STRONG CONVECTIVE GUSTS.
WINDS AT KCEC AND KACV MAY BE GUSTY FROM TIME TO TIME OVERNIGHT.
VSBYS WILL REMAIN IN THE VFR CATEGORY THROUGH THE NIGHT EXCEPT IN
ISOLATED POCKETS OF HEAVIER RAIN WHERE VISIBILITIES MAY FALL TO
AROUND 4 SM...HAVE INCLUDED THIS IN A TEMPO GROUP FOR CEC. THE
POSSIBILITY ALSO EXISTS FOR THIS TO HAPPEN AT ACV...BUT CHANCES ARE
LESS IN THIS LOCATION. CIGS MAY DROP AS LOW AS 2500 FT THROUGH THE
COURSE OF THE NIGHT ALONG THE COAST...BUT SHOULD NOT DROP INTO IFR
AT ALL. CONDITIONS WILL REMAIN IN VFR NEAR KUKI...AND RAINS SHOULD
HOLD OFF IN MENDOCINO COUNTY UNTIL THE EARLY MORNING HOURS. MSB

&&

.MARINE...THE PRESSURE GRADIENT WILL BE TIGHTENING THIS EVENING
CAUSING INCREASING WINDS AND BUILDING SEAS. WINDS WILL REACH NEAR
GALE TO GALE FORCE NORTH OF CAPE MENDOCINO AND STRONG TO NEAR GALE
SOUTH OF THE CAPE WHILE SHORT PERIOD SEAS WILL BUILD IN RESPONSE TO
THE INCREASED WINDS. A MODERATE NW SWELL WILL CONTINUE THROUGH TUE.
A COLD FRONT WILL CROSS THE AREA TUE NIGHT AND WILL BE FOLLOWED BY A
SURGE OF NORTHERLY WINDS AS HIGH PRESSURE PUSHES IN BEHIND THE
FRONT. CONFIDENCE IN THE STRENGTH OF THIS SURGE IS LOW AS THE MODEL
ARE NOT IN AGREEMENT AND HAVE BEEN BACKING OFF OVER THE LAST FEW
MODEL RUNS. THE STRENGTH OF THE WINDS WILL BE DEPENDENT UPON HOW THE
RIDGE SETS UP OVER THE AREA. 12Z MODEL RUNS TODAY ARE TAKING THE
UPPER LOW/TROUGH FURTHER TO THE EAST AND ALLOWING THE RIDGE TO SET
UP CLOSER TO THE COAST. IF THE RIDGE ENDS UP OVER NW CALIFORNIA,
THEN WINDS WILL BE LIGHTER THAN FORECAST. HOWEVER, IF THE TROUGH
DIGS INTO THE GREAT BASIN INSTEAD OF THE ROCKIES, GALES COULD BE A
DISTINCT THREAT ACROSS THE WATERS. FOR NOW A GALE WATCH HAS BEEN PUT
OUT TO INDICATE THE POTENTIAL THREAT, BUT CONFIDENCE IS LOW. BEYOND
MIDWEEK WINDS AND SEAS WILL EASE AS THE GRADIENT RELAXES. BFG

&&

.HYDROLOGY...AN 18 TO 24-HOUR WINDOW OF HEAVY PRECIPITATION FROM
EARLY TUESDAY INTO EARLY WEDNESDAY WILL LIKELY RESULT IN
SIGNIFICANT RISES ON MAIN STEM RIVERS. BY LATE TUESDAY NIGHT INTO
WEDNESDAY...HYDROGRAPHS SUGGEST RIVERS CRESTING AT OR ABOVE
MONITOR STAGE FOR THE SMITH RIVER AT DR. FINE BRIDGE...THE EEL
RIVER AT FERNBRIDGE...AND THE RUSSIAN RIVER AT HOPLAND.
ADDITIONALLY...THE LATEST DATA SUGGEST THE NAVARRO RIVER AT
NAVARRO POSSIBLY EXCEEDING FLOOD STATE LATE TUESDAY NIGHT. WE
CONSIDERED ISSUING A FLOOD WATCH FOR THE NAVARRO...BUT TIMING IS
JUST OUTSIDE THE 36-HOUR WINDOW AND THE PROJECTED CREST AT THIS
TIME IS JUST ONE FOOT ABOVE FLOOD STAGE. THE NEXT SET OF MODEL
RUNS WILL FURTHER HELP PIN DOWN TIMING AND ACTUAL STAGE...BUT WE
ELECTED TO ISSUE A FLOOD POTENTIAL OUTLOOK TO HIGHLIGHT THE
EXPECTED RAPID RISES ON ALL MAIN STEM RIVERS. ANOTHER...POSSIBLY
GREATER IMPACT EVENT...WILL BE URBAN AND SMALL STREAM FLOODING.
THIS IS A HIGH LIKELIHOOD GIVEN PROJECTED RAIN RATES AND WILL BE
FURTHER MONITORED AS THE PRECIPITATION EVENT EVOLVES. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 4 AM
PST WEDNESDAY ABOVE 4000 FEET CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9
PM PST THIS EVENING PZZ450-470.

GALE WARNING FROM 9 PM THIS EVENING TO 3 PM PST TUESDAY
PZZ450-470.

GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
PZZ470-475.

SMALL CRAFT ADVISORY UNTIL 6 PM PST TUESDAY PZZ455.

SMALL CRAFT ADVISORY UNTIL 3 PM PST THURSDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 27, 4:32 PM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
432 PM PST MON DEC 27 2010

CAZ001>003-076-281630-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
432 PM PST MON DEC 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A CHANCE OF SHOWERS WILL CONTINUE THIS EVENING. RAIN WILL BEGIN IN
THE NORTH TONIGHT WITH SNOW LEVELS RISING TO NEAR 4000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN WILL SPREAD TO ALL AREAS TUESDAY WITH MODERATE TO HEAVY RAIN
AT TIMES THROUGH THE AFTERNOON AND EVENING. URBAN AND SMALL STREAM
FLOODING IS POSSIBLE...ESPECIALLY OVER MENDOCINO COUNTY WHERE THE
HEAVIEST RAINFALL IS EXPECTED. VERY COLD AIR WILL MOVE INTO THE
AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND SNOW LEVELS MAY FALL TO
AS LOW AS 1000 FEET. EXPECT DECREASING RAIN AND SNOW SHOWERS
THURSDAY WITH THE NEXT STORM SYSTEM ARRIVING NEW YEARS EVE AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-281630-
UPPER TRINITY RIVER-
432 PM PST MON DEC 27 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 4 AM PST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

SCATTERED RAIN OR SNOW SHOWERS WILL AFFECT THE AREA WITH SNOW
LEVEL RISING TO NEAR 4000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. HEAVY SNOW IS
EXPECTED ABOVE 4000 FEET THROUGH TUESDAY EVENING. SNOW LEVEL WILL
FALL ABRUPTLY TUESDAY NIGHT WITH ACCUMULATING SNOW DOWN TO 1000
FEET LATE TUESDAY NIGHT AND WEDNESDAY.

DECREASING RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY
WITH THE NEXT STORM SYSTEM ARRIVING NEW YEARS EVEN AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:17 AM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity24 hr
Dec 28, 9:55 AM PSTRiver Flood WatchEKAMendocino30 hr
Dec 28, 9:55 AM PSTRiver Flood WatchEKAMendocino25 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.